Hi all, please read the below carefully on my experiences and please advice, it may be quite lengthy.
First up, a brief intro about myself. I am a 21 yr old male, healthy height and weight and BMI, non smoker and very occasional drinker.
2 months ago in November 2013, I experienced gastric pains in my stomach and feeling gassy with burping, after it got worse, I went to see GI dr. He scoped me and found that I had reflux esophagitis due to acid reflux, he prescribed me with panteprazole 40mg and domperidome to be taken twice a day. Within 3 days of taking the medications, all my symptoms stopped. Bear in mind at this point, I ONLY suffered from stomach gastric pains and gassy burping, NO HEARTBURN, NO NAUSEA OR ANY OTHER GERD SYMPTOMS. He gave me a 3 month course of medications but after taking them for 6 weeks, I cut it down to once a day in the morning. At this point, all my pain and discomfort has STOPPED completely.
However almost immediately after I cut down on my medications to just once a day, I begin to feel tightness in my throat, mainly on my right side. It started last December 2013 around Christmas and has since progressed to include sore throat, NO TROUBLE SWALLOWING, NO HEARTBURN, NO HOARSENESS OF VOICE. Then today, after 1 month of throat tightness and sore throat, I went to see an ENT dr, he scoped my nose and throat and said there was swelling and redness, after knowing about my reflux esophagitis, he told me it was LPR.
Now I am confused, how come the LPR is only starting now and not 2 months ago together with my reflux esophagitis? And how come it only begin after I started treatment for my reflux esophagitis? And why is it that even though my reflux esophagitis symptoms are cleared, only then do the LPR symptoms appear?
I read in some websites that when you cut down on PPI's, there is a rebound which causes more acid to be produced compared to pre-PPI. Is this what is happening? Is it because there is more acid now in my stomach that it rebounds all the way up to my throat?
Thank you for reading this and please advice if possible.